EconPapers    
Economics at your fingertips  
 

External Validity in Fuzzy Regression Discontinuity Designs

Marinho Bertanha and Guido Imbens ()

Journal of Business & Economic Statistics, 2020, vol. 38, issue 3, 593-612

Abstract: Fuzzy regression discontinuity designs identify the local average treatment effect (LATE) for the subpopulation of compliers, and with forcing variable equal to the threshold. We develop methods that assess the external validity of LATE to other compliance groups at the threshold, and allow for identification away from the threshold. Specifically, we focus on the equality of outcome distributions between treated compliers and always-takers, and between untreated compliers and never-takers. These equalities imply continuity of expected outcomes conditional on both the forcing variable and the treatment status. We recommend that researchers plot these conditional expectations and test for discontinuities at the threshold to assess external validity. We provide new commands in STATA and MATLAB to implement our proposed procedures.

Date: 2020
References: Add references at CitEc
Citations: Track citations by RSS feed

Downloads: (external link)
http://hdl.handle.net/10.1080/07350015.2018.1546590 (text/html)
Access to full text is restricted to subscribers.

Related works:
Working Paper: External Validity in Fuzzy Regression Discontinuity Designs (2016) Downloads
Working Paper: External Validity in Fuzzy Regression Discontinuity Designs (2014) Downloads
This item may be available elsewhere in EconPapers: Search for items with the same title.

Export reference: BibTeX RIS (EndNote, ProCite, RefMan) HTML/Text

Persistent link: https://EconPapers.repec.org/RePEc:taf:jnlbes:v:38:y:2020:i:3:p:593-612

Ordering information: This journal article can be ordered from
http://www.tandfonline.com/pricing/journal/UBES20

DOI: 10.1080/07350015.2018.1546590

Access Statistics for this article

Journal of Business & Economic Statistics is currently edited by Eric Sampson, Rong Chen and Shakeeb Khan

More articles in Journal of Business & Economic Statistics from Taylor & Francis Journals
Bibliographic data for series maintained by Chris Longhurst ().

 
Page updated 2021-04-06
Handle: RePEc:taf:jnlbes:v:38:y:2020:i:3:p:593-612